Hail, Boone
- When
- May 7, 9:40 PM CST
- Where
- Boone County, 4 mi W of St Edward
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.567, -97.950
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at May 7, 9:08 PM CST, 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1008 PM CDT SAT MAY 7 2005 .DISCUSSION... ...MESOSCALE UPDATE... WE ARE CURRENTLY ISSUING WARNINGS ON SUPERCELL AHEAD OF MAIN LINE OVER MADISON COUNTY. OTHER CORES WITH 50 DBZ TO NEAR 25/28 K FT ARE EMBEDDED WITHIN THE LINE. THESE ALSO HAVE THE POTENTIAL FOR BEING MARGINALLY SEVERE. 03Z SUBJECTIVE SFC ANLYS INDCS CNTRL NEB MCS WHICH PRETTY MUCH DIED EARLIER HAS BECOME NEARLY STNRY FM KBVN TO W OF KGRI TO NR KHDE. THIS OUTFLOW BOUNDARY HAS BECOME NEARLY PARALLEL WITH THE UPPR LVL FLOW ACRS THE CNTRL PLAINS...AND THUS EWD PROGRESS IS EXPECTED TO BE LITTLE. LO LVL JET CONTS TO SLOLY DVLP ACRS THE CNTRL PLAINS WITH 40 KTS AT FBYN1 AT 03Z. THIS IS PROVIDE THE NEEDED MASS CONVERGENCE ALNG THE OUTFLOW BOUNDARY FOR SUSTAINED CONVECTION. NEVERTHELESS AS THE LO-LVL JET VEERS AFR 06Z...EXPECT CONVERGENCE ALNG OUTFLOW BOUNDARY TO WEAKEN AND THUNDERSTORMS TO DISSIPATE. EWD PROGRESS IS STILL NOT EXPECTED WITH THE AMOUNT OF CIN SEEN ON THE 00Z KOAX SOUNDING. SVR THREAT CONTS WITH ANY CORE WITH HAIL CONTINUING TO BE THE MAIN THREAT. BOUSTEAD && .PREVIOUS DISCUSSION... MAIN FORECAST CHALLENGES WILL CONTINUE TO BE TIMING AND AREAL COVERAGE OF PRECIP TONIGHT INTO SUNDAY...THEN TIMING OF ADDITIONAL PRECIP BEGINNING AROUND WEDNESDAY NEXT WEEK. SHORT TERM...BAND OF ELEVATED SHOWERS AND THUNDERSTORMS THAT MOVED ACROSS SOUTHEAST PORTIONS OF THE CWA DURING THE LATE MORNING AND EARLY AFTERNOON HAD MOVED EAST OF THE AREA AT 18Z BUT ADDITIONAL SHOWERS CONTINUE TO DEVELOP OVER EASTERN KANSAS. THE ACTIVITY OVER KANSAS APPEARS TO BE BEST BET FOR THUNDERSTORM DEVELOPMENT WHICH WOULD IMPACT THE FORECAST AREA LATE THIS AFTERNOON AND THIS EVENING. SUFFICIENT MOISTURE IN PLACE ACROSS THE AREA BUT SURFACE BOUNDARIES WELL WEST AND NORTH OF THE AREA THIS AFTERNOON. STRONG WAVE LIFTING ACROSS EASTERN COLORADO INTO WESTERN WESTERN NEBRASKA EXPECTED TO INITIATE PRIMARY COMPLEX OF STORMS AHEAD OF THE DRY LINE/COLD FRONT OVER WESTERN AND CENTRAL NEBRASKA. 07/00Z 4KM WRF INDICATED DEVELOPMENT A LITTLE FURTHER SOUTH OVER CENTRAL KANSAS...THEN SPREADS THIS ACTIVITY INTO SOUTHEAST NEBRASKA AND SOUTHWEST IOWA DURING THE LATE AFTERNOON AND EVENING. LATEST RADAR LOOPS DOES SHOW SOME ACTIVITY IN THAT AREA WITH ENHANCEMENT ON IR IMAGE. OVERALL NOT A LOT OF CHANGE TO THE SHORT TERM FORECAST. SOME SCATTERED THUNDERSTORMS MAINLY BEFORE MIDNIGHT TONIGHT THEN SLIGHT POPS INTO SUNDAY MORNING. MODELS AGREE IN PLACING FRONT OVER THE CWA BY SUNDAY AFTERNOON AND MOVING IT ACROSS THE AREA SUNDAY NIGHT. THIS SHOULD BE BEST TIME FOR POPS ALTHOUGH QPF FIELDS BETWEEN NAM AND GFS SHOW DIFFERENT SOLUTIONS WITH GFS FURTHER NORTH. BREAK BETWEEN SYSTEMS MONDAY INTO TUESDAY WITH PERIOD OF DRY WEATHER. GFS AND ECMWF BRING NEXT SYSTEM INTO THE WESTERN U.S. BY TUESDAY BUT DIFFER IN HANDLING OF SURFACE SYSTEM ON WEDNESDAY...ALTHOUGH IN A LITTLE BETTER AGREEMENT BY THURSDAY. ONLY MINOR CHANGES TO THE EXTENDED PERIOD IN THIS FORECAST. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && FOBERT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 500 PM CDT SAT MAY 7 2005 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-081000- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 500 PM CDT SAT MAY 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND SUNDAY SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA THIS EVENING. PARTS OF NORTHEAST NEBRASKA MAY SEE MORE WIDESPREAD THUNDERSTORM ACTIVITY AS STORMS OVER CENTRAL NEBRASKA MOVE NORTHEAST TOWARD THE AREA. A FEW STORMS MAY REACH SEVERE LEVELS THIS EVENING WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. THE CHANCE OF THUNDERSTORMS WILL CONTINUE ON SUNDAY. SOME STORMS MAY BE SEVERE SUNDAY AFTERNOON AS A COLD FRONT MOVES INTO THE AREA. LARGE HAIL AND DAMAGING WINDS WILL AGAIN BE THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY THUNDERSTORMS WILL CONTINUE SUNDAY NIGHT AS THE COLD FRONT MOVES THROUGH THE AREA. SEVERE STORMS ARE POSSIBLE YET SUNDAY EVENING. ANOTHER STRONG AREA OF LOW PRESSURE WILL MOVE ONTO THE PLAINS BY MID WEEK. THERE WILL BE A CHANCE OF THUNDERSTORMS BEGINNING TUESDAY NIGHT AND CONTINUING THROUGH FRIDAY. SEVERE STORMS APPEAR POSSIBLE WEDNESDAY OR THURSDAY. .SPOTTER INFORMATION STATEMENT SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND SUNDAY AFTERNOON OR EVENING. FOBERT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
814 PM CDT SAT MAY 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM HAIL CEDAR RAPIDS 41.56N 98.15W
05/07/2005 0.75 INCH BOONE NE LAW ENFORCEMENT
&&
JBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
837 PM CDT SAT MAY 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0834 PM HAIL 2 E CEDAR RAPIDS 41.56N 98.11W
05/07/2005 0.88 INCH BOONE NE LAW ENFORCEMENT
&&
JBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
900 PM CDT SAT MAY 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL 2 NE MAGNET 42.48N 97.44W
05/07/2005 0.88 INCH CEDAR NE PUBLIC
0855 PM TSTM WND GST 2 NE MAGNET 42.48N 97.44W
05/07/2005 60 MPH CEDAR NE PUBLIC
&&
JBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
932 PM CDT SAT MAY 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM HAIL 2 NNW NEWMAN GROVE 41.77N 97.79W
05/07/2005 0.88 INCH MADISON NE PUBLIC
&&
JBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
958 PM CDT SAT MAY 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0954 PM HAIL 2 SW BATTLE CREEK 41.98N 97.63W
05/07/2005 0.75 INCH MADISON NE TRAINED SPOTTER
&&
JBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1022 PM CDT SAT MAY 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM HAIL HADAR 42.11N 97.45W
05/07/2005 0.75 INCH PIERCE NE TRAINED SPOTTER
&&
JBThe Omaha radar (KOAX), 135 km away, was scanning. The volume nearest the first event began at 03:42 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5449265.